Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 152, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Sep 22, 2022, 4:37 PM MST for Graham County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2022, 4:37 PM MST (23:37 UTC)
- Expired
- Sep 22, 2022, 6:30 PM MST
- In force
- 113 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Graham County, AZ
The radar
The Tucson radar (KEMX), 129 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WGUS55 KTWC 222337
FFWTWC
AZC009-230130-
/O.NEW.KTWC.FF.W.0152.220922T2337Z-220923T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
437 PM MST Thu Sep 22 2022
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South Central Graham County in southeastern Arizona...
* Until 630 PM MST.
* At 437 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
and streets.
* Some locations that will experience flash flooding include...
Roper Lake State Park and Swift Trail Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Remain alert for flooding even in locations not receiving rain.
Washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3281 10957 3269 10951 3260 10983 3274 10988
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
RAH1 follow-up statement
144 WGUS75 KTWC 230121 FFSTWC Flash Flood Statement National Weather Service Tucson AZ 621 PM MST Thu Sep 22 2022 AZC009-230131- /O.EXP.KTWC.FF.W.0152.000000T0000Z-220923T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Graham AZ- 621 PM MST Thu Sep 22 2022 ...FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MST THIS EVENING FOR SOUTH CENTRAL GRAHAM COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3281 10957 3269 10951 3260 10983 3274 10988 $$ RAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 2:58 PM MST, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 22, 2:58 PM MST, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 258 PM MST Thu Sep 22 2022 .SYNOPSIS...Scattered showers and thunderstorms will continue into Friday with a risk for heavy rainfall and strong winds. Storms will become isolated Saturday before dry conditions return Sunday. Early next rain chances return mainly to the White Mountains. Temperatures will be around normal to a few degrees above normal. && .DISCUSSION...Scattered showers/storms are currently developing across southern AZ this aftn. Some of the storms could be strong with gusty winds, small hail, and localized flash flooding. Best chance for storms will be Pima, Santa Cruz, and Pinal Counties. Storms will slowly diminish through the evening. Storm coverage will gradually decrease through the weekend, however there will still be some storms around southern AZ. There are hints at enough moisture remaining in place next week to keep at least isolated coverage for portions of the area. Temperatures will be a couple degrees above normal today and Friday then increase this weekend into next week as the ridge builds into the region. && .AVIATION...Valid through 24/00z...Surface winds remain near 10 kts or less out of the SW/W this afternoon evening and out of southeast at other times. ISO/SCT TSRA/SHRA possible late aftn and early evening. Gusty outflow winds 20-30 kts possible near SHRA/TSRA. Expect similar conditions tomorrow with less coverage of TS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Scattered showers and thunderstorms will be possible through tomorrow before a downward trend through the weekend. Isolated strong to severe storms are possible today. 20 foot winds will remain less than 15 kts this week favoring the west to northwest each afternoon through the weekend. Near normal temps are expected through the end of the week. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Sep 22, 2:55 PM MST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Tucson AZ
255 PM MST Thu Sep 22 2022
AZZ508-512-222245-
Chiricahua Mountains including Chiricahua National Monument-Eastern
Cochise County Below 5000 Feet including Douglas/Willcox-
255 PM MST Thu Sep 22 2022
...A strong thunderstorm will impact portions of east central Cochise
County through 345 PM MST...
At 254 PM MST, Doppler radar was tracking a strong thunderstorm near
and west of Portal, or 11 miles west of Rodeo, moving northwest at
15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Portal, Chiricahua National Monument and Paradise.
This includes the following highways...
Route 181 between mile markers 52 and 64.
Route 186 between mile markers 355 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3174 10927 3196 10961 3217 10933 3212 10905
3183 10905
TIME...MOT...LOC 2154Z 144DEG 11KT 3188 10923
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WJMSpecial weather statement, Sep 22, 4:07 PM MST, 30 minutes before
Special Weather Statement
National Weather Service Tucson AZ
407 PM MST Thu Sep 22 2022
AZZ509-511-230000-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Galiuro and Pinaleno Mountains including Mount
Graham-
407 PM MST Thu Sep 22 2022
...A strong thunderstorm will impact portions of southeastern Graham
and southwestern Greenlee Counties through 500 PM MST...
At 406 PM MST, Doppler radar was tracking a strong thunderstorm over
Roper Lake State Park, or 7 miles south of Safford, moving north at
10 to 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Safford, Thatcher, Solomon, Roper Lake State Park, Safford Regional
Airport, Pima, Central, Swift Trail Junction, Mount Graham and Frye
Mesa Dam.
This includes the following highways...
Route 70 between mile markers 327 and 354.
Route 191 between mile markers 108 and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3264 10952 3264 10988 3293 10996 3294 10940
TIME...MOT...LOC 2306Z 176DEG 8KT 3274 10975
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
WJMThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 5:15 PM MST | Flash Flood Warning | TWC | Pinal | 3 hr |
| Sep 21, 5:40 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Sep 22, 2:55 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Sep 22, 4:03 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Sep 22, 4:04 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Sep 22, 4:07 PM MST | Special Weather Statement | TWC | Graham | 53 min |
| Sep 22, 4:44 PM MST | Special Weather Statement | TWC | Pima | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.